Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 110, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 27, 2018, 5:13 PM CDT for Van Buren County, Warren County, White County, Tennessee. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2018, 5:13 PM CDT (22:13 UTC)
- Expired
- Jun 27, 2018, 5:33 PM CDT
- In force
- 20 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 99 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 596 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 358 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.3
The text
As transmitted.
029
WUUS54 KOHX 272213
SVROHX
TNC175-177-185-272245-
/O.NEW.KOHX.SV.W.0110.180627T2213Z-180627T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
513 PM CDT WED JUN 27 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northern Van Buren County in Middle Tennessee...
Northeastern Warren County in Middle Tennessee...
Southwestern White County in Middle Tennessee...
* Until 545 PM CDT.
* At 513 PM CDT, a severe thunderstorm was located 7 miles northeast
of McMinnville, moving east at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
McMinnville, Sparta, Spencer, Doyle, Rock Island State Park and
Fall Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3568 8533 3565 8574 3583 8579 3585 8574
3583 8569 3583 8567 3582 8566 3585 8563
3585 8567 3587 8565 3595 8540
TIME...MOT...LOC 2213Z 257DEG 19KT 3577 8568
HAIL...1.00IN
WIND...<50MPH
$$
Rose2 follow-up statements
473
WWUS54 KOHX 272230
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
530 PM CDT WED JUN 27 2018
TNC175-177-185-272245-
/O.CON.KOHX.SV.W.0110.000000T0000Z-180627T2245Z/
Van Buren TN-Warren TN-White TN-
530 PM CDT WED JUN 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHERN VAN BUREN...NORTHEASTERN WARREN AND SOUTHWESTERN WHITE
COUNTIES...
At 530 PM CDT, a severe thunderstorm was located near Spencer, moving
east at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Spencer, Doyle and Fall Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3566 8563 3584 8564 3585 8561 3589 8538
3568 8533
TIME...MOT...LOC 2230Z 266DEG 21KT 3576 8556
HAIL...1.00IN
WIND...<50MPH
$$
Rose406
WWUS54 KOHX 272233
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
533 PM CDT WED JUN 27 2018
TNC175-177-185-272243-
/O.CAN.KOHX.SV.W.0110.000000T0000Z-180627T2245Z/
Van Buren TN-Warren TN-White TN-
533 PM CDT WED JUN 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN VAN BUREN...
NORTHEASTERN WARREN AND SOUTHWESTERN WHITE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3566 8563 3584 8564 3585 8561 3589 8538
3568 8533
TIME...MOT...LOC 2232Z 257DEG 19KT 3576 8554
$$
RoseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:31 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 27, 3:31 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Nashville TN 331 PM CDT Wed Jun 27 2018 .DISCUSSION... Today started off active as an upper level trough associated with the Great Lakes low helped form a complex of storms near and east of Nashville around daybreak. That complex spread east through the Upper Cumberland/Plateau the rest of the morning. That entire area had at least 1.50 inches of rain (isolated totals much greater) while early afternoon temps were suppressed down into the upper 60s (!!) to lower 70s. Quite a deal for late June. New storms...some causing reports of downed trees...formed in southern KY by mid afternoon and were spreading across our northeast counties at 20Z. These should exit our CWA by 22Z. Looking west... a few other storms were developing by 20Z in our northwest counties. Expect these to expand and intensify as they move southeastward through areas that were south of this morning's rains and therefore encounter an more unstable airmass. SPC Meso page shows CAPEs exceeding 3000 J/Kg across the west and south halves of the Midstate. Should be a break in the storms this evening but additional rounds/complexes of storms are possible late tonight into Thursday thanks to a moist and unstable airmass along with northwesterly upper level flow generated between the departing Great Lakes low and the H5 ridge over the Southwest U.S. That H5 ridge will build eastward toward TN later Thursday night and move across the state on Friday, thus ending the northwest flow aloft. Higher heights and thickness, rich moisture and increased insolation should make Friday the most uncomfortable day in the short term. Heat indicies should be mainly in the 102-105 range. After Friday's slight decrease, POPs should trend a tad higher Saturday and Sunday as the H5 ridge slides to our east. A warm moist airmass will remain in place both days...with scattered afternoon/evening storms and temps running a few degrees higher than average. Monday through Wednesday of next week looks a little warmer than average with scattered afternoon and evening storms. Upper level ridge axis will stretch from NM northeastward to PA, leaving TN on the south side of that axis. This should produce light east or northeasterly flow aloft. Models suggest extra moisture could be provided by a westward-moving weakness on the south side of the ridge...so POPs in the 30 to 50 percent range seem reasonable each day. && .AVIATION... 18Z TAF DISCUSSION. Additional thunderstorms expected to develop near all airports this afternoon with VCTS through 00Z. A break in activity is anticipated this evening before more scattered showers or possibly some thunderstorms affects the area tonight. VFR will be seen at CKV/BNA/MQY through the period but CSV will have MVFR/IFR cigs/vis at times this afternoon. Gusty southwest winds early in the TAFs will become light after sunset. && .PRELIMINARY POINT TEMPS/POPS... Nashville 74 91 74 93 75 / 50 50 20 30 10 Clarksville 74 91 73 91 74 / 50 50 20 30 10 Crossville 70 85 70 87 70 / 60 50 20 30 20 Columbia 74 91 73 91 73 / 40 50 20 40 10 Lawrenceburg 73 91 72 91 73 / 40 50 20 40 20 Waverly 74 90 73 91 74 / 50 50 20 30 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......49 AVIATION........Shamburger
Hazardous weather outlook, Jun 27, 8:14 AM CDT, 8 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 814 AM CDT Wed Jun 27 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-281130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 814 AM CDT Wed Jun 27 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A few strong to severe thunderstorms will be possible across Middle Tennessee mainly this afternoon, then again late tonight. The main concern with any strong to severe thunderstorms that do develop will be strong to damaging winds. Minor flooding is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 27, 4:46 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
446 PM CDT WED JUN 27 2018
TNZ065-066-080-272215-
Cumberland TN-Van Buren TN-White TN-
446 PM CDT WED JUN 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUMBERLAND...VAN
BUREN AND SOUTHERN WHITE COUNTIES UNTIL 515 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spencer, moving east at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Spencer, Doyle, Virgin Falls State Natural Area, Indian Rock Lake and
Fall Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3576 8526 3575 8526 3573 8527 3572 8527
3566 8532 3569 8560 3575 8559 3576 8561
3577 8560 3579 8561 3579 8560 3580 8561
3587 8561 3591 8515 3577 8515
TIME...MOT...LOC 2145Z 270DEG 25KT 3578 8553
RoseSpecial weather statement, Jun 27, 4:51 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
451 PM CDT WED JUN 27 2018
TNZ007-008-027-028-272215-
Robertson TN-Davidson TN-Wilson TN-Sumner TN-
451 PM CDT WED JUN 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAVIDSON...
SOUTHWESTERN SUMNER...NORTHWESTERN WILSON AND SOUTHEASTERN ROBERTSON
COUNTIES UNTIL 515 PM CDT...
At 451 PM CDT, Doppler radar was tracking a strong thunderstorm near
Joelton, or 9 miles south of Springfield, moving east at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Gallatin, Springfield, Madison, Hendersonville, Mount Juliet,
Goodlettsville, White House, Millersville, Greenbrier, Coopertown,
Lakewood, Ridgetop, Old Hickory, Joelton, Whites Creek and
Cottontown.
LAT...LON 3649 8647 3622 8647 3627 8693 3632 8693
3637 8691 3638 8691 3639 8692 3638 8693
3645 8693
TIME...MOT...LOC 2151Z 270DEG 24KT 3636 8684
RoseSpecial weather statement, Jun 27, 4:56 PM CDT, 17 minutes before
Special Weather Statement National Weather Service Nashville TN 456 PM CDT WED JUN 27 2018 TNZ028-030-064-272230- Wilson TN-De Kalb TN-Smith TN- 456 PM CDT WED JUN 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SMITH...NORTHWESTERN DE KALB AND CENTRAL WILSON COUNTIES UNTIL 530 PM CDT... At 456 PM CDT, Doppler radar was tracking a strong thunderstorm near Lebanon, moving east at 30 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Lebanon, Carthage, Watertown, Gordonsville, South Carthage, Alexandria, Dowelltown, Liberty, Cedars Of Lebanon State Park and Tuckers Crossroads. LAT...LON 3604 8641 3623 8641 3627 8595 3600 8595 TIME...MOT...LOC 2156Z 269DEG 24KT 3614 8632 Rose
Special weather statement, Jun 27, 5:00 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
500 PM CDT WED JUN 27 2018
TNZ027-028-062-272230-
Rutherford TN-Davidson TN-Wilson TN-
500 PM CDT WED JUN 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD AND SOUTHWESTERN WILSON COUNTIES UNTIL 530 PM
CDT...
At 500 PM CDT, Doppler radar was tracking a strong thunderstorm near
Antioch, or near Nashville, moving east at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Lebanon, Nashville, Smyrna, Brentwood, La Vergne, Mount Juliet, Oak
Hill, Walterhill, Rural Hill, Antioch, Belinda City, Berry Hill,
Cedars Of Lebanon State Park, Percy Priest Lake and Gladeville.
LAT...LON 3622 8630 3595 8630 3598 8666 3601 8671
3601 8673 3603 8678 3604 8680 3617 8680
TIME...MOT...LOC 2200Z 269DEG 28KT 3609 8671
RoseLocal storm report, Jun 27, 5:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
506 PM CDT WED JUN 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG N WHITE HOUSE 36.47N 86.65W
06/27/2018 SUMNER TN EMERGENCY MNGR
TREES DOWN NEAR MOUNT VERNON ROAD IN WHITE HOUSE
&&
EVENT NUMBER OHX1800196
DAVISLocal storm report, Jun 27, 5:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
507 PM CDT WED JUN 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG N COTTONTOWN 36.45N 86.54W
06/27/2018 SUMNER TN EMERGENCY MNGR
TREES REPORTED DOWN ALONG JONES ROAD IN COTTONTOWN.
&&
EVENT NUMBER OHX1800197
DAVISThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:28 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 47 min |
| Jun 26, 8:42 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 48 min |
| Jun 26, 9:08 PM CDT | Special Weather Statement | OHX | Houston, Humphreys, Montgomery, Stewart | 52 min |
| Jun 26, 9:48 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 42 min |
| Jun 26, 9:59 PM CDT | Special Weather Statement | OHX | Houston, Humphreys, Montgomery, Robertson, Stewart | 61 min |
| Jun 26, 10:38 PM CDT | Special Weather Statement | OHX | Cheatham, Robertson, Sumner | 37 min |
| Jun 26, 11:14 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Macon, Sumner, Trousdale | 46 min |
| Jun 27, 12:25 AM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 50 min |
| Jun 27, 2:11 AM CDT | Special Weather Statement | OHX | Bedford, Coffee | 34 min |
| Jun 27, 2:38 AM CDT | Special Weather Statement | OHX | Warren | 52 min |
| Jun 27, 3:21 AM CDT | Special Weather Statement | OHX | Grundy, Van Buren | 24 min |
| Jun 27, 6:37 AM CDT | Areal Flood Advisory | OHX | Davidson, Sumner, Wilson | 113 min |
| Jun 27, 7:48 AM CDT | Areal Flood Advisory | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 117 min |
| Jun 27, 8:10 AM CDT | Special Weather Statement | OHX | Smith | 35 min |
| Jun 27, 8:44 AM CDT | Areal Flood Advisory | OHX | Macon, Smith, Trousdale, Wilson | 2 hr |
| Jun 27, 9:47 AM CDT | Areal Flood Advisory | OHX | Clay, Jackson, Putnam, Smith | 118 min |
| Jun 27, 12:23 PM CDT | Special Weather Statement | OHX | DeKalb, White | 52 min |
| Jun 27, 12:45 PM CDT | Areal Flood Advisory | OHX | DeKalb | 3 hr |
| Jun 27, 1:35 PM CDT | Areal Flood Advisory | OHX | Putnam, White | 115 min |
| Jun 27, 2:15 PM CDT | Special Weather Statement | OHX | Clay, Macon, Pickett | 60 min |
| Jun 27, 2:21 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 39 min |
| Jun 27, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 29 min |
| Jun 27, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Macon, Overton, Pickett | 47 min |
| Jun 27, 3:24 PM CDT | Special Weather Statement | OHX | Dickson, Humphreys | 51 min |
| Jun 27, 3:35 PM CDT | Flash Flood Warning | OHX | Clay, Jackson, Macon, Smith | 115 min |
| Jun 27, 3:36 PM CDT | Special Weather Statement | OHX | Macon | 39 min |
| Jun 27, 3:47 PM CDT | Special Weather Statement | OHX | Robertson | 28 min |
| Jun 27, 3:55 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 50 min |
| Jun 27, 4:02 PM CDT | Special Weather Statement | OHX | Putnam, Smith | 28 min |
| Jun 27, 4:05 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 12 min |
| Jun 27, 4:08 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 18 min |
| Jun 27, 4:17 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery, Robertson | 28 min |
| Jun 27, 4:23 PM CDT | Special Weather Statement | OHX | White | 37 min |
| Jun 27, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale, Wilson | 36 min |
| Jun 27, 4:46 PM CDT | Special Weather Statement | OHX | Van Buren | 29 min |
| Jun 27, 4:51 PM CDT | Special Weather Statement | OHX | Davidson | 24 min |
| Jun 27, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith, Trousdale, Wilson | 36 min |
| Jun 27, 4:56 PM CDT | Special Weather Statement | OHX | Wilson | 34 min |
| Jun 27, 5:00 PM CDT | Special Weather Statement | OHX | Davidson | 30 min |
| Jun 27, 5:17 PM CDT | Flash Flood Warning | OHX | Clay, Jackson, Macon, Overton, Putnam, Smith and 1 more | 3 hr |
| Jun 27, 5:25 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Smith, Wilson | 22 min |
| Jun 27, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith, White | 34 min |
| Jun 27, 5:51 PM CDT | Special Weather Statement | OHX | DeKalb | 24 min |
| Jun 27, 6:02 PM CDT | Special Weather Statement | OHX | White | 28 min |
| Jun 27, 6:27 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren | 33 min |
| Jun 27, 6:38 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 18 min |
| Jun 27, 6:58 PM CDT | Special Weather Statement | OHX | Coffee, Grundy | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.